Medical Specialty >> Psychiatry

Doctors Lounge - Psychiatry Answers

Back to Psychiatry Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/24/2017.

Forum Name: Antidepressants

Question: Herbal Drug Interaction


 katporche - Tue Nov 04, 2008 9:06 pm

I have high blood pressure. I take: Lisinopril 20mg, and Toprol XL 100 mg. I was taking Geodon for depression . I stopped over 2 months ago. I was taing chantix for my spoking, but it made me sick, so I stopped it about a month ago. I smoke from 6 to 8 cigaretts a day. Q: I have a very low Libito. Will taking Kanna,(Sceletium Tortuosum) ?
 Debbie Miller, RN - Sun Feb 15, 2009 7:35 pm

User avatar Hello,
The problem is we have limited information about dietary and herbal supplements. They are not regulated or studied the same as other medications are so data is minimal and in most cases we can't say how they interact with other drugs. You should discuss this with your prescribing physician.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us